Hello. My brother has been unwell for 6 years and we are desperate to for things to improve. When he first became unwell he would have 2-3 hospital admissions a year for abdominal pain and vomiting. In between these episodes he would have frequent night sweats that were so bad he would often have to change his sheets. Now his illness has progressed and he has had over 70 hospital admissions in the past year. He continues to have night sweats and he now has constant nausea every day which often stops him from being able to function on a day to day basis. He takes ondanderstron several times a day and has often reached the maximum dose by 10am leaving him to endure the nausea for the rest of the day. When he has an episode that requires hospital admission he usually starts to feel very unwell while opening his bowels. Previously he used to have loose bowel movements but tends to be constipated now (may be a medication side effect?) His nausea will worsen and he will vomit+++. After this he will experience intense abdominal pain, I have witnessed these episodes and they are very distressing to watch so I can only imagine what it must feel like to experience. The easiest way I can think of to describe it is that it is like watching someone in labour as he is often thrashing about and screaming/groaning with pain. When at hospital they treat him with i.v.ondanderstron and morphine, he will then have a short period of sleep and will feel better when he wakes although the nausea will remain but not be as intense. He has had many investigations e.g h.i.v test, lead poisoning test, endoscopy, scans, barium meal, they all show nothing of significance. At the start of his illness his blood results indicated a problem with his pancreas and spleen. This no longer is thought to be an issue the only thing his bloods show up are a high white blood count. He was given the diagnosis of cyclic vomiting but has since spoken to a specialist who said his symptoms don't fit that diagnosis. Before he became unwell he had been on holiday to Gambia and we had wondered if there was a conection as he had an episode of vomitting there after eating a barracuda which we now know is a toxic fish. I have read up on fish poisoning and he seems to have too many other symptoms but I wonder could he have picked up something else that may still be in his system. I would love to hear if anyone has any ideas on what direction we should go in as we feel lost especially as his consultant is no longer looking for answers as he feel he has investigated his illness as much as he can. He is currently under the care of a G.I consultant and has seen a metabolic specialist too. We would be so greatful for any help or advice anyone could give.
Thanks so much for taking the time to read this.
Know the five types of psoriasis and how to spot flares.
Newer diabetes treatments can suppress appetite and aid weight loss.
Try these tips to get your salivary glands back into action.
Constipation is a common side effect of opioid and narcotic pain medicines.
Is it sensitive skin or something else?